MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT 3D; EMBOLIZATION COIL
Model Number 100310HFRM-V
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Paresis (1998)
Date of Event 04/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for evaluation; therefore, a product analysis could not be performed.The root cause is unknown.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an attempt to re-sheath the coil into the microcatheter, the coil stretched and detached at the detachment point.A solitaire stent was used to successfully retrieve the coil into a sofia catheter.The patient woke with hemiparesis; however, no bleeding or clot could be identified on ct scan.During follow-up the next morning on (b)(6) 2019, the patient was reported to have mostly recovered from the hemiparesis and is doing well.
 
Additional Manufacturer Narrative
Additional information: (concomitant medical products, device evaluated by mfr) the device was received for evaluation and analyzed.The pusher and implant were returned for analysis.The microcatheter, introducer, and dispenser hoop were not returned.Investigation into the returned unit found the proximal end of the implant to still be attached to the pusher.The marker band was still attached to the pusher and the implant was stretched distal to that location.The implant filar was broken at the stretched location.The implant was stretched through to the distal loops as noted by the customer.The pusher was found to be buckled at the heater coil location with evidence of twisting.Additional damage was found on the pusher in the form of bends and kinks.This damage is suspected to the result of handling prior to shipment back to microvention, but to be unrelated to the customer's experience.Based on the investigation findings and available information, the reported complaint is confirmed.A portion of the implant was found to be separated from the pusher.The bent damage to the pusher appeared to be related to shipping/handling rather than from the procedure.The root cause cannot be definitively identified, but the damage to the distal end of the pusher is historically related to excessive forces being placed on the pusher.It appears that it sustained compression and torsion forces.It is suspected that the implant was pinched and caught at the distal end of the microcatheter and pulled and manipulated upon retraction.

Brand Name
HYDROSOFT 3D
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8616695
Report Number2032493-2019-00145
Device Sequence Number2180744
Product Code HCG
UDI-Device Identifier00816777026590
UDI-Public(01)00816777026590(11)180515(17)230430(10)1805151W9
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Model Number100310HFRM-V
Device Lot Number1805151W9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;